Did Keflex affect my implanon?
I've had the birth control implant for about a year now and, except for light spotting the first two months after insertion, have had no periods since. Recently I took the antibiotic keflex after having my wisdom teeth removed. I called my doctor and she said that the keflex would not affect my birth control. With four days left of the keflex I suddenly got a period. I called my doctor again, concerned that my birth control was in fact being affected. She assured me that random periods, even after a year with no periods, is a normal side effect of Implanon. I'm just not so sure though that the period was random. I believe it was caused by the keflex. Will I eventually stop having periods again, or am I stuck with this for the next two years I have my implanon in?
Hello, I appreciate your concern about your periods on the implanon and what seemed like an association with Keflex. As far as I know, Keflex does not cause any changes at all in menstruation or the normal female hormones that cause you to have period bleeding. I recommend that you go back to your primary care doctor or gynecologist. What you are experiencing on the implanon is quite common. Many women will experience a little bit of spotting, and then no more periods with the implanon in. That being said, it is also common for women to start having some spotting, or regular periods even, again after having been on the implanon for some time. I would say that the most common thing that occurs is what has happened to you: light spotting that then goes away, with an occasional period here and there. My best guess is that you will go back to not having periods, or just having some light spotting. That being said, every female body is different. Also, I would want you to make sure that you aren't pregnant, as heavy bleeding or spotting can be a sign of pregnancy or a miscarriage. If you are at all concerned about your bleeding, I would recommend going back to your primary care doctor or your gynecologist. They may need to see you and ask you more questions in person to further evaluate you.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.
Search for an answer:
- I cannot find my Procardia xl pills, is it ok if I just don't take it?
- Why does my stomach hurt?
- What does it mean if I get my period a whole week early but it's only when I pee?
- Why am I bleeding the day after intercourse, and kind of itchy?
- Why would my period be one week late last month, and one week early this month?
Need More Info?